Alert archive / Wisconsin / Frost Advisories in 2007

Frost Advisory 2, NWS Green Bay, WI

May 27, 20078 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 27, 2007, 3:08 PM CDT for 8 counties in Wisconsin. It took effect at May 28, 2007, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 27, 2007, 3:08 PM CDT (20:08 UTC)
In effect from
May 28, 2007, 1:00 AM CDT
Expired
May 28, 2007, 7:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 272008
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
308 PM CDT SUN MAY 27 2007

...AREAS OF FROST EXPECTED LATE TONIGHT OVER THE NORTH...

.HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT. 
CLEARING SKIES...DIMINISHING WINDS AND VERY COOL 
TEMPERATURES WILL ALLOW FOR THE FORMATION OF FROST
OVERNIGHT.

WIZ005-010>013-018-019-021-280415-
/O.NEW.KGRB.FR.Y.0002.070528T0600Z-070528T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
308 PM CDT SUN MAY 27 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. 

THE COMBINATION OF CLEARING SKIES AND DIMINISHING WINDS WILL
ALLOW FOR TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 30S
OVERNIGHT. AREAS OF FROST ARE EXPECTED TO DEVELOP AND 
LAST UNTIL SHORTLY AFTER SUNRISE. 

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
ECKBERG
2 follow-up statements
000 
WWUS73 KGRB 280221
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
921 PM CDT SUN MAY 27 2007

...AREAS OF FROST EXPECTED ACROSS THE NORTH TONIGHT...

.HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT. CLEAR SKIES AND
LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO CHILLY LEVELS...AND
LEAD TO THE FORMATION OF FROST.

WIZ005-010>013-018-019-021-281200-
/O.CON.KGRB.FR.Y.0002.070528T0600Z-070528T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
921 PM CDT SUN MAY 27 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. 

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KGRB 280900
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CDT MON MAY 28 2007

WIZ005-010>013-018-019-021-281200-
/O.CON.KGRB.FR.Y.0002.000000T0000Z-070528T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
400 AM CDT MON MAY 28 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

CLEAR SKIES...LIGHT WINDS AND TEMPERATURES IN THE LOWER TO MIDDLE 30S
WILL RESULT IN WIDESPREAD FROST ACROSS MUCH OF NORTH CENTRAL AND
FAR NORTHEAST WISCONSIN EARLY THIS MORNING. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 27, 3:30 AM CDT, 11 hours 38 minutes earlier.

Area forecast discussion, May 27, 3:30 AM CDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CDT SUN MAY 27 2007

.SHORT TERM...TODAY THROUGH MEMORIAL DAY...CLOUD TRENDS...SMALL PCPN
CHCS OVER THE FAR NORTH...WINDS AND TEMPS WILL BE THE CONCERNS FOR
TODAY...WITH FROST POTENTIAL OVER N WI THE MAIN DILEMMA FOR TONIGHT.

UPPER LOW IN FAR SW ONTARIO WILL CONTINUE TO LIFT NE TODAY...WITH
ASSOCIATED WRAPAROUND MOISTURE AND LIGHT SHOWERS CLIPPING NC WI.
ABUNDANT CLOUDS WILL COVER MUCH OF NC AND FAR NE WI THIS MORNING...
FOLLOWED BY PARTIAL CLEARING DURING THE AFTERNOON. FARTHER SOUTH...
EXPECT PARTLY CLOUDY AND BREEZY CONDITIONS...WITH DEEP MIXING THROUGH
AROUND 800 MB RESULTING IN WIND GUSTS TO 30 MPH. WENT ABOVE GUIDANCE FOR
MAX TEMPS IN THE SOUTH...WHERE THERE WILL BE MORE SUNSHINE...AND IN THE
EAST...WHERE WESTERLY DOWNSLOPE WINDS WILL ADD A FEW DEGREES.

HIGH PRESSURE WILL BUILD INTO WISCONSIN TONIGHT...WITH CLEAR SKIES AND
LIGHT WINDS ALLOWING TEMPS TO DROP BLO GUIDANCE LEVELS IN MANY AREAS.
WILL KEEP THE MENTION OF PATCHY FROST OVER NC/FAR NE WI...WHERE TEMPS
ARE FCST TO DROP INTO THE MIDDLE 30S. A FROST ADVISORY MAY BE NEEDED IN
THIS AREA...BUT WILL LET THE DAY SHIFT TAKE A CLOSER LOOK AND DECIDE IF
HEADLINES ARE NEEDED.

ON MEMORIAL DAY...A WEAKENING S/W TROF AND INCREASING WAA/ISENT LIFT
WILL RESULT IN A GRADUAL INCREASE IN CLOUDS DURING THE DAY...BUT NO
PCPN IS ANTICIPATED. MIXING THROUGH AROUND 850 MB SHOULD YIELD MAX TEMPS
IN THE 70 TO 75 RANGE...EXCEPT NEAR LK MICH...WHERE SOUTH-SOUTHEAST
WINDS WILL KEEP THE IMMEDIATE LKSHR COOLER.

.LONG TERM...MON NGT THRU NXT SAT. MAIN FCST FOCUS REMAINS THE DURATION
OF PCPN TOWARD THE MID-WEEK PERIOD AS MDLS ARE STILL STRUGGLING WITH THE
HANDLING OF THE UPR TROF.

MDLS SLOWLY BRING THE UPR TROF INTO THE NRN PLAINS MON NGT WHICH WL HELP
MOV A CDFNT TOWARD THE RED RIVER VALLEY BY 12Z TUE. BROAD S-SW WNDS TO
BE LOCATED OVR THE WRN GREAT LKS BY THIS TIME ALLOWING FOR A WRMFNT TO
LIFT NEWD ACROSS WI. BETTER FORCING/LIFT TO BE SITUATED TO OUR WEST IN
THE VCNTY OF THE CDFNT...AND DESPITE THE WRMFNT IN OUR GENERAL VCNTY...
JUST DO NOT SEE ENUF FORCING TO CARRY ANY MENTION OF PCPN OVR NE WI...
THEREFORE HAVE REMOVED THE SLGT CHC WORDING FROM THE FCST. DO NOT EXPECT
MUCH OF A TEMPS DROP MON NGT AS ENUF MIXING TO CONT THRU THE NGT AND
WARM TEMPS ALOFT HELP KEEP READINGS IN THE 50 TO 55 DEG RANGE.

RAIN CHCS TO BE ON THE INCREASE ACROSS NE WI ON TUE AS THE CDFNT PUSHES
ACROSS THE UPR MIDWEST AND A LEAD SHRTWV TROF LIFTS NE ACROSS WRN WI.
ONCE AGAIN...BETTER FORCING/LIFT REMAINS TO OUR WEST BUT THERE WL BE
BETTER INSTABILITY OVR WI WHERE CAPES APPROACH 1K J/KG AND LIS DROP TO
AROUND -1 OR -2. THERE WL BE PLENTY OF MSTR TO WORK WITH AS DEW PTS
CLIMB WELL INTO THE 50S (IF NOT LWR 60S) AND PW VALUES APPROACH 1.5
INCHES. EXPECT CONVECTION OVR MN/WRN WI TUE MORNING TO MOV EAST DURING
THE DAY...THEREFORE HIGHER POPS PLACED OVR NE WI FOR TUE AFTERNOON. MILD
START TO THE DAY SHOULD ALLOW TEMPS TO WARM QUICKLY BEFORE THICKER CLDS
AND PCPN ARRIVE. PREV SHIFT HAD THIS WELL-COVERED.

CDFNT EASES ITS WAY TOWARD CNTLR WI TUE NGT WHICH WL HELP TO FOCUS MSTR
AS FORCING/LIFT IMPROVES OVR THE RGN. HIGHEST POPS TO BE LOCATED OVR
CNTRL WI DUE TO FRONTAL LOCATION AND CANT RULE OUT A HVY DOWNPOUR WITH
PW VALUES REMAINING AT 1.5 INCHES. PLENTY OF THICK CLDS AND SW WNDS AHD
OF THE FNT WL BRING ANOTHER MILD NGT TO NE WI. READINGS MAY NOT DROP BLO
60 DEGS ACROSS SRN SECTIONS OF THE FCST AREA. CDFNT TO CRAWL ACROSS THE
REMAINDER OF ERN WI ON WED...THUS CHC POPS ARE AGAIN NECESSARY. HIGHER
POPS FOR ERN WI AND HAVE TRAILED POPS DOWN OVR CNTRL WI...ALTHO SPD OF
THE FNT WL PLAY A LRG ROLE AS TO PCPN TIMING. MAX TEMPS ON WED ARE NO
BARGAIN DEPENDING ON THE EXTENT OF PCPN. DO NOT SEE ANY OVERWHELMING
EVIDENCE TO MAKE ANY MAJOR CHGS WITH REGARDS TO TEMPS ATTM.

THE CDFNT IS PROGGED TO STILL BE LINGERING AROUND INTO WED NGT AS IT
ENCOUNTERS THE ERN U.S. UPR RDG. BIGGER STORY FOR WED NGT INTO THU IS
WHAT WL BECOME OF THE OLD UPR TROF? GFS AND UKMET REMAIN ADAMANT IN
CLOSING THIS TROF INTO AN UPR LOW DUE TO ANOTHER UPR RDG BUILDING INTO
THE CANADIAN PRAIRIE. EVEN THE NEW 00Z ECMWF NOW AT LEAST TRIES TO CLOSE
THE UPR TROF OVR THE WRN GREAT LKS ON THU. THIS SCENARIO WOULD BRING AT
LEAST A CHC OF LGT SHWRS TO ALL OF NE WI INTO THU AS VARIOUS SHRTWVS
ROTATE AROUND THE UPR LOW/TROF AND COLD POOL ALOFT MAY PROVIDE ENUF
INSTABILITY TO POP UP A TSTM OR TWO.

HAVE CARRIED A CONTINUED CHC OF SHWRS/ISLTD TSTMS INTO THU NGT AS THE
UPR LOW/TROF NOW MOVS THRU THE WRN GREAT LKS RGN. IN FACT...WOULD NOT BE
SURPRISED TO SEE A SML CHC LINGER INTO FRI ESP IF THE GFS TURNS OUT TO
BE CORRECT. A WEAK AREA OF HI PRES TO THEN BUILD INTO THE RGN BY NXT SAT
WHICH SHOULD ALLOW FOR A DRYING PERIOD TO TAKE PLACE.

&&
.AVIATION...AT 08Z...A COLD FRONT WAS MOVG THROUGH THE LKSHR RGN. THIS
FRONTAL PASSAGE WILL BRING AN END TO THE LIFR CONDITIONS NEAR THE LAKE.
MVFR CIGS AND A FEW LGT SHOWERS WILL AFFECT MUCH OF NC AND FAR NE
WI THIS MORNING...AS MOISTURE CONTINUES TO WRAP AROUND A LOW PRESSURE
SYSTEM IN SW ONTARIO. THE CIGS SHOULD RISE TO VFR LEVELS BY EARLY
AFTERNOON...WITH DECREASING SKY COVER EXPECTED AS THE DAY PROGRESSES.
HIGH PRESSURE WILL MOVE INTO THE RGN TONIGHT...BRINGING VFR CONDITIONS.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

KIECKBUSCH/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 27, 5:30 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
530 AM CDT SUN MAY 27 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
530 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SOME FROST IS EXPECTED ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN
LATE TONIGHT. AGRICULTURAL ENTHUSIASTS SHOULD TAKE CARE TO PROTECT
TENDER VEGETATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE BOTH TUESDAY AND WEDNESDAY AS A SLOW MOVING
COLD FRONT MOVES THROUGH THE REGION. IF ENOUGH DAYTIME HEATING CAN
OCCUR...ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP. THE PRIMARY RISK
WOULD BE DAMAGING WINDS.

ISOLATED THUNDERSTORMS MAY LINGER THROUGH THURSDAY...HOWEVER THESE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT.

LMZ521-522-541>543-564-281100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
530 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE BOTH TUESDAY AND WEDNESDAY. IF ENOUGH DAYTIME
HEATING CAN OCCUR...ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP.

KIECKBUSCH/KALLAS
WEATHER.GOV/GREENBAY

Nearby

Frost Advisories in Wisconsin, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.